Can you use acyclovir cream and tablets together?
The exact topic of this article first appeared on www.nimedhealth.com.ng
From my inbox
A middle aged man with genital warts want know if he can apply both Aciclovir cream on the warts and at the same time take the Aciclovir tablets.
Good evening doctor, I was recently diagnosed with genital warts and the doctor prescribed only Aciclovir cream for me to the applying on the warts three times daily… without giving me any Aciclovir tablets to swallow. I want to know if I can actually use both the Aciclovir cream and Aciclovir tablets for my warts to get a better result as regards curing them.
Thank you for your anticipated reply.
Taking both Aciclovir cream and the tablets together is not recommended medically even though many persons are reportedly doing it. it is simply not safe. Applying Aciclovir cream topically on your warts as prescribed by your doctor is enough. This is because it will act locally to relieve the itching and clear the warty growths or lumps.
Use of a Aciclovir cream and tablets can cause you very untoward side effects as this simply means you have decided to take overdose of the drugs whose route of administration is just different but same benefits or expected outcome nonetheless.
The expected or possible side effects of Aciclovir creams are pains, burning sensation, stinging, pruritis (itching), skin rash… Erythema or mild drying and disquamation of the the skin….this is already a handful. Imagine taking the same drug orally after applying the same drug as a cream? That is overdosage and can cause you great harm.
So I will advise you don’t take Aciclovir cream together with the Aciclovir tablets even if you have diseases like herpes simplex or herpes zoster.
Follow you doctor’s instructions, do not combine Aciclovir cream and tablets simultaneously.
Note: if you have severe genital warts or herpes simplex virus skin infection, you can alternate the medications….say use the cream for 1 week and stop…then continue immediately with the tablets…
Is this clear enough? Don’t misuse drugs. Keep in touch with you doctor for followup of your warts…it is difficult to treat.
Use protection don’t forget. Make it a habit because genital warts is a STI.
Dr Udomoh wrote this for the Nigeria Health Blog.
This post was last modified on November 1, 2022 12:16 am